Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 151, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2025, 8:58 PM MDT for Cherry County, Grant County, Hooker County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2025, 8:58 PM MDT (02:58 UTC)
- Expired
- Jun 29, 2025, 9:45 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Grant County, NE, Hooker County, NE
The radar
The North Platte radar (KLNX), 75 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 1:45 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
741
WUUS53 KLBF 300258
SVRLBF
NEC031-075-091-300345-
/O.NEW.KLBF.SV.W.0151.250630T0258Z-250630T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
858 PM MDT Sun Jun 29 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
South central Cherry County in north central Nebraska...
Eastern Grant County in west central Nebraska...
Northwestern Hooker County in west central Nebraska...
* Until 945 PM MDT.
* At 858 PM MDT, a severe thunderstorm was located near Whitman, or
23 miles west of Mullen, moving southeast at 15 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Whitman, Carr Lake, Whitman Road crossing the North Branch of the
Middle Loup River, Weir, and Hire.
This includes Highway 2 between mile markers 155 and 174.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4215 10166 4224 10145 4191 10111 4175 10150
TIME...MOT...LOC 0258Z 330DEG 15KT 4210 10150
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
929
WWUS53 KLBF 300321
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
921 PM MDT Sun Jun 29 2025
NEC031-300330-
/O.CAN.KLBF.SV.W.0151.000000T0000Z-250630T0345Z/
Cherry NE-
921 PM MDT Sun Jun 29 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHERRY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has exited the
warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
north central and west central Nebraska.
LAT...LON 4210 10152 4209 10131 4191 10111 4177 10144
4209 10153
TIME...MOT...LOC 0320Z 330DEG 15KT 4203 10144
$$
NEC075-091-300345-
/O.CON.KLBF.SV.W.0151.000000T0000Z-250630T0345Z/
Grant NE-Hooker NE-
921 PM MDT Sun Jun 29 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR NORTHEASTERN GRANT AND NORTHWESTERN HOOKER COUNTIES...
At 920 PM MDT, a severe thunderstorm was located near Whitman, or 20
miles west of Mullen, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Carr Lake and Weir.
This includes Highway 2 between mile markers 160 and 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
&&
LAT...LON 4210 10152 4209 10131 4191 10111 4177 10144
4209 10153
TIME...MOT...LOC 0320Z 330DEG 15KT 4203 10144
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$681
WWUS53 KLBF 300342
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
942 PM MDT Sun Jun 29 2025
NEC075-091-300351-
/O.EXP.KLBF.SV.W.0151.000000T0000Z-250630T0345Z/
Grant NE-Hooker NE-
942 PM MDT Sun Jun 29 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANT AND
NORTHWESTERN HOOKER COUNTIES WILL EXPIRE AT 945 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4210 10152 4209 10131 4191 10111 4177 10144
4209 10153
TIME...MOT...LOC 0341Z 330DEG 15KT 4196 10138
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 5:53 PM MDT, 3 hours 5 minutes earlier. Its key messages:
- A slight (level 2 of 5) risk of severe storms is expected tonight across the Sandhills and southwest Nebraska with damaging winds and hail being the main threats.
- Drier conditions return Monday through Tuesday with near to slightly below normal temperatures.
- Rain and thunderstorms return Tuesday night with near daily chances through the end of the week.
Area forecast discussion, Jun 29, 5:53 PM MDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service North Platte NE 653 PM CDT Sun Jun 29 2025 .KEY MESSAGES... - A slight (level 2 of 5) risk of severe storms is expected tonight across the Sandhills and southwest Nebraska with damaging winds and hail being the main threats. - Drier conditions return Monday through Tuesday with near to slightly below normal temperatures. - Rain and thunderstorms return Tuesday night with near daily chances through the end of the week. && .SHORT TERM /THROUGH TONIGHT/... Issued at 340 PM CDT Sun Jun 29 2025 Severe weather continues tonight as thunderstorms develop across Wyoming and eastern Colorado by late afternoon. These storms will push eastward throughout the evening entering the forecast area by early evening. As these storms encounter an environment with plenty of instability (CAPE values over 3000 J/kg and steep lapse rates) , they have the potential to quickly become severe. Timing of severe storms looks to be mainly between 7pm CT and 11pm CT, although a stronger storm or two may initiate earlier or last longer. Greatest threats will be large hail initially as the storms remain discrete. This will be short lived as storms congeal and form a line and damaging winds (over 70 mph possible) become the main threat. This line of storms will then push southeastward across southwest Nebraska before exiting by sunrise Monday morning. There is still some inconsistency in the latest CAMs models in the exact placement of the strongest storms, but the general thinking with regards to greatest instability will be across the eastern Panhandle and across southwest Nebraska, before exiting into south central Nebraska. In addition to strong winds and hail, another potential threat will be some locally heavy rainfall. While widespread flash flooding is not anticipated, with QPF amounts in some locations over an inch and PWAT values in the 1 to 1.5 inch range, some low lying areas or small streams may see some brief rises or ponding of water. With the relatively fast movement of these storms through our region, not expecting training of storms to increase flooding concerns. && .LONG TERM /MONDAY THROUGH SUNDAY/... Issued at 340 PM CDT Sun Jun 29 2025 Upper level ridging will begin to build across the western US by Monday morning bringing a return to quieter and drier weather for the first part of the week as surface high pressure builds into the central Plains. In addition to drier weather, this ridge will also herald in some cooler, slightly below to near normal temperatures. Expect highs to rise into the mid 80s on Monday rising into the upper 80s on Tuesday. Near daily isolated rain and thunderstorm chances will return on Tuesday night lasting into next weekend. While confidence in locations of impact and timing is low, the latest guidance suggest a greater probability of widespread convection on Friday and Friday night as a cold front gets dragged across the region. At this time, though, the severe potential is low, but a stronger storm or two cannot be ruled out with hail and strong wind gusts being the main threats. Will continue to monitor severe potential over the next few days as models get a better handle on the environment. In addition, temperatures will also steadily rise back into the mid 90s by Friday as warm air advection pushes 850 mb temperatures in the 25 to 30 C range into western and north central Nebraska. The cold front Friday night will usher in a cooler airmass for the beginning of the weekend with highs dropping back to near normals (mid to upper 80s). && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 651 PM CDT Sun Jun 29 2025 Scattered thunderstorms will prevail across the region this evening, ending late tonight. Winds will be variable and gusty in and near any thunderstorms, otherwise winds will be generally less than 10 kts. North winds will increase during the day Monday at 10-20 kts with VFR to prevail. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Taylor
Hazardous weather outlook, Jun 29, 2:37 PM MDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 337 PM CDT Sun Jun 29 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-302045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 337 PM CDT Sun Jun 29 2025 /237 PM MDT Sun Jun 29 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. A slight risk (level 2 of 5) of severe storms is expected this evening across western Sandhills and southwest Nebraska. Large hail and damaging winds (70 mph or greater) are possible with the strongest storms. Localized flooding of low lying areas and small streams could also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances return Tuesday night through Friday night. The threat for severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 29, 7:54 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
754 PM MDT Sun Jun 29 2025
NEZ004-022-023-035-094-300300-
Sheridan NE-Grant NE-Arthur NE-Western Cherry NE-Garden NE-
754 PM MDT Sun Jun 29 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN ARTHUR...
SOUTHWESTERN CHERRY...GRANT...NORTHERN GARDEN AND SHERIDAN COUNTIES
THROUGH 900 PM MDT...
At 754 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Rushville to 14 miles
northwest of Ellsworth to 8 miles southwest of Alliance Airport.
Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rushville, Ellsworth, Hyannis, Whitman, Ashby, Antioch, Crescent Lake
National Wildlife Refuge, Duluth, Big Hill, Dogtown Flats, Dipping
Vat Meadow, Billys Lake, Swede Lake, Deer Lake, Britton Lake,
Intersection of Highway 61 and Survey Valley Road, Miles Lake,
Mumper, Wickson Lake, and Diamond Lake.
This includes the following highways...
Highway 20 near mile marker 89.
Highway 250 between mile markers 1 and 47.
Highway 2 between mile markers 96 and 160.
Highway 61 between mile markers 139 and 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of, north central and west central Nebraska.
&&
LAT...LON 4272 10250 4241 10141 4188 10154 4146 10216
4173 10264 4174 10264 4175 10267 4200 10268
4201 10270 4209 10270 4210 10274 4242 10275
TIME...MOT...LOC 0154Z 296DEG 34KT 4259 10237 4223 10244 4194 10289
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHLocal storm report, Jun 29, 8:42 PM MDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
942 PM CDT Sun Jun 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM Hail 18 NNE Hyannis 42.24N 101.63W
06/29/2025 M2.00 Inch Cherry NE Trained Spotter
Report via social media. Time estimated from
radar.
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:41 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Jun 29, 7:14 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 46 min |
| Jun 29, 7:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Jun 29, 7:54 PM MDT | Special Weather Statement | LBF | Garden, Grant, Sheridan | 66 min |
| Jun 29, 8:10 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 65 min |
| Jun 29, 9:06 PM MDT | Special Weather Statement | LBF | Arthur, Grant | 39 min |
| Jun 29, 10:06 PM MDT | Special Weather Statement | LBF | McPherson | 39 min |
| Jun 29, 10:15 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 45 min |
| Jun 29, 10:40 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 35 min |
| Jun 29, 10:52 PM MDT | Special Weather Statement | LBF | Keith, Perkins | 38 min |
| Jun 29, 11:00 PM MDT | Special Weather Statement | LBF | Logan | 45 min |
| Jun 29, 11:10 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Keith, Lincoln, Perkins | 50 min |
| Jun 29, 11:23 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan, McPherson | 37 min |
| Jun 29, 11:31 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Jun 29, 11:52 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 38 min |
| Jun 29, 11:59 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 46 min |
| Jun 30, 12:22 AM MDT | Severe Thunderstorm Warning | LBF | Hayes | 38 min |
| Jun 30, 12:52 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Jun 30, 12:54 AM MDT | Special Weather Statement | LBF | Frontier | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.